• V V
    July 25, 2011
    The heat is really getting to me this year. Does MTX cause one to sweat a lot in the heat?
    V V
    July 25, 2011

    This summer has been brutal, but my heat tolerance has really changed this year.  I'm thinking it is one of the meds I am taking.  I was outside ten or fifteen minutes tonight.  My husband and I were putting a shade tarp over our little garden.  The sweat was pouring off of me, in my eyes, and it was literally dripping from my hair. I looked as though I had just gotten out of the shower.  I started to feel sick, so I came in and peeled my clothes off.  Ugh.  Think MTX could cause this increase in heat intolerance and sweating?

    READ MORE

FROM OUR EXPERTS

  • Leslie Rott
    Health Guide
    July 26, 2011
    Leslie Rott
    Health Guide
    July 26, 2011

    Hmm...I'm not really sure if the two are related, but I have had a similar experience, and have been on MTX for about a year now, I guess.  It impacts so many bodily systems that I certainly wouldn't be surprised.  Sorry I don't have a more concrete answer for you, V. 

    • V
      V
      July 26, 2011
      V
      V
      Health Guide
      July 26, 2011

      Not a problem, Leslie.  I just realized I had RA before I started taking the MTX, and I didn't sweat like this.  Not a very lady-like term, I know, but persperation does NOT describe what I am talking about! LOL  I have water pouring off of me if I am outside for five minutes.  Of ocurse it is hot and humid here, and has been for weeks, but this is ridiculous.  I had a dentist appt this morning, and I mentioned it to him.  He thinks it is the MTX.  Will be interesting to see if anyone else has the same problem. 

       

      Thanks!

      V

      READ MORE

FROM OUR COMMUNITY

  • kachinkie November 07, 2013
    kachinkie
    November 07, 2013

    I've been on MTX for 9 years along with prednisone (I take injectable mtx) and boy do I sweat!  I hate going shopping or in public anymore :(   I can't stand it.  I've become a bit of a hermit lately.  I have wegener's (vascular autoimmune) and haven't been able to get off mtx or prednisone.  BOTH make me sweat no matter how cool it is sometimes.  

    READ MORE
  • Deana July 28, 2011
    Deana
    July 28, 2011

    Some of the side effects of Methotrexate are sweats, chills, and rashes.  Summertime adds to the effect.  I don't think you are imagining it, but it could also be because you were exerting yourself more than normal as well.  I find I frequently have night sweats and I am past menopause so I am assuming it is the drugs.  I hope this helps.  p.s.  Short term memory loss is also a side effect of MTX.  I found this out after a CAT scan for alzheimers.  Oh joy:-)  I hope this helps.  Deana

    READ MORE
    • Jan
      Jan
      July 29, 2011
      Jan
      Jan
      July 29, 2011

      Oh, shucks! I didn't know about the side effect of short-term memory loss.  I used to have a memory like a steel trap. I started a new job about 3 months after starting MTX, and found that I didn't remember things as well. I attributed it to the stress of the new job. Now 2 1/2 years later, I still have the stress (even more) and still forget some things.

      READ MORE
    • V
      V
      July 29, 2011
      V
      V
      Health Guide
      July 29, 2011

      I have night sweats, too, Deana. Actually, I was sweating like crazy just sitting still outside, so it wasn't from exertion, either.  Must be the darn meds.

      READ MORE
    • V
      V
      July 29, 2011
      V
      V
      Health Guide
      July 29, 2011

      Oh, geez.  My shot-term memory isn't nearly like it used to be.  I was attributing that to getting old! Embarassed

      READ MORE
  • Tina July 28, 2011
    Tina
    July 28, 2011

    WOW! I would have never put the connection together but I think you have may something here. I too sweat profusely when I'm gardening, washing dishes, or working at the horse farm. I may have a "tummy roll" but I see myself as fit so I can't figure out why I sweat so bad. It is just really embarrasing! The thing is that I am like this even in the coolness of the morning....sooo just might be the darn meds! Always one more thing to have to deal with.

    READ MORE
    • V
      V
      July 29, 2011
      V
      V
      Health Guide
      July 29, 2011

      Oh, can I relate to what you just wrote!  I take my shower, get dressed, blow dry my hair...and why do I do that?!?  I go outside for five minutes and my hair is dripping wet.  Quite annoying! Undecided

      READ MORE
  • Jan
    Jan
    July 28, 2011
    Jan
    Jan
    July 28, 2011

    I also seem to sweat a lot more than I used to, but I didn't even consider a connection to MTX until reading these posts. This side effect wasn't listed in my drug reference book.  However, I found the following information on Drugs.com regarding MTS:  "Other less common reactions included ........sweating,........"

     

    READ MORE
    • V
      V
      July 28, 2011
      V
      V
      Health Guide
      July 28, 2011

      Aha!  Maybe we have the "less likely" side effect! LOL  Whatever is causing it, it is surely a problem. Yuck!  Thanks for sharing that.

      READ MORE
  • tkb
    tkb
    July 28, 2011
    tkb
    tkb
    July 28, 2011

    I had the sweating/drenching/heat intolerance stuff going on before taking the metho. But I did notice that after I started taking it, my sweating episodes picked up and are really bad for a few days after I take my pills.  Actually, my sweating episodes happen intermittently throughout the day and night and wake me up from my sleep. And, it's just pure torture going outside - it makes it really bad.

    READ MORE
    • V
      V
      July 28, 2011
      V
      V
      Health Guide
      July 28, 2011

      My urologist has me taking estradiol (sp?) for my very low estrogen levels, so the night sweats are better.  But this sweating outside is a whole new experience!

      READ MORE
  • suzzy July 27, 2011
    suzzy
    July 27, 2011

    HI V yes i think we need to have a second home where its nice during the summer. i have noticed that when we get floods during the spring that means that we are going to have a very hot an very dry summer. last year july was a little hot for about 2 weeks the august was a record for been cool. times like this now i wish i worked in a/c building thought  would never say that

    READ MORE
    • V
      V
      July 27, 2011
      V
      V
      Health Guide
      July 27, 2011

      Thank you for your comment, Suzzy.  At least I know I am not alone. I was outside for 15 minutes last night watering flowers, and the sweat just poured off of me.  It is unreal.  I have never experienced anything like it.  I drink a lot of water.  Guess that is a good thing.  I really think the MTX is the cause of this, because I was taking NSAIDs and bp meds before and didn't sweat like this until I started taking MTX. Oh, my.........I'm afraid I have a serious intolerance to heat.  It absolutely wears me out!  You be careful out in the sun, Suzzy. My doc recommends Neutrogena sun block, and I love it.  It is SPF 70, and goes on dry and doesn't make you feel "sticky". Drink lots of water, Suzzy.  Take care!  V

      READ MORE
    • suzzy
      July 28, 2011
      suzzy
      July 28, 2011

      im glad im not on mtx anymore that stuf was to weird for me an i sure wasnt myself. i hope you well get better on it. this is the first summer i wanna throw my white flag in. i know im not me no more i caint do the things i used to an realizing it is very hard to do.i stayed up it 8 tonite an im so tired i havent even got my work clothes changed yet. i just might sleep with them on lol . my garden is almost durned up  my grass has been dead for a month now which is good on my part i stay in one room of my house when im home so the rest stays clean. and i dont even feel like cleaning that room. when i started to see my rheumy an he started talking about these meds before i got on them i cleaned my house inside an out just to be on the safe side of what i could do an im so glad i did.

      READ MORE
You should know Answers to your question are meant to provide general health information but should not replace medical advice you receive from a doctor. No answers should be viewed as a diagnosis or recommended treatment for a condition. Content posted by community members does not necessarily reflect the views of Remedy Health Media, which also reserves the right to remove material deemed inappropriate.